MAUDE Adverse Event Report: REFER TO SECTION H10 MICRUSFRAME18 16MM X 47CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 MICRUSFRAME18 16MM X 47CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR181647
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, medical history, race, and ethnicity was not provided.Procode: krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Concomitant med products due to character limitation: cook sheath introducer, asahi guidewire, cook guiding catheter, stryker microcatheter, stryker balloon catheter, enpower dcb2 detachment control box.[complaint conclusion]: as reported by a healthcare professional, during a balloon-assisted coil embolization of a splenic artery aneurysm, the 16mm x 47cm micrusframe18 (mfr181647/l10828) thermo-mechanical coil was being placed in the aneurysm as the first coil in the case, but the coil moved due to rapid blood flow in the parent artery and the coil became unraveled.The coil and the stryker microcatheter were removed as a unit and the coil was replaced.The procedure was completed successfully without further incident or delay.No patient complications occurred as a result of the event.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product defect/damage was noted prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.A cook sheath introducer, asahi guidewire, cook guiding catheter, stryker balloon catheter, and an enpower dcb2 detachment control box were also utilized for the case.No further information was provided.The micrusframe18 was not returned for investigation.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the manufacturing process of the unit.Positioning difficulty and coil unraveled/stretched are known potential issues associated with the use of the device.The ifu contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the minimal information provided; however, it is possible that aneurysm/vessel characteristics, including the rapid blood flow in the parent artery, and procedural/handling factors, including device interaction and device manipulation, may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a balloon-assisted coil embolization of a splenic artery aneurysm, the 16mm x 47cm micrusframe18 (mfr181647/l10828) thermo-mechanical coil was being placed in the aneurysm as the first coil in the case, but the coil moved due to rapid blood flow in the parent artery and the coil became unraveled.The coil and the stryker microcatheter were removed as a unit and the coil was replaced.The procedure was completed successfully without further incident or delay.No patient complications occurred as a result of the event.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product defect/damage was noted prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.A cook sheath introducer, asahi guidewire, cook guiding catheter, stryker balloon catheter, and an enpower dcb2 detachment control box were also utilized for the case.The product was discarded and is thus not available for evaluation.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Event: additional information received indicated that there was difficulty positioning the coil in the target aneurysm due to rapid blood flow in the parent artery.The coil was removed successfully from the patient without need for additional intervention.The coil delivery system was prepped without any difficulty.No visible product damage was noted prior to use.Excessive force was not applied during the case.The event did not result in a clinically significant delay in the procedure.Initial reporter phone: (b)(6).Complaint conclusion - updated: as reported by a healthcare professional, during a balloon-assisted coil embolization of a splenic artery aneurysm, the 16mm x 47cm micrusframe18 (mfr181647/l10828) thermo-mechanical coil was being placed in the aneurysm as the first coil, but the user encountered difficulty positioning the coil in the aneurysm due to rapid blood flow in the parent artery and the coil moved and became unraveled.The coil and the stryker microcatheter were removed as a unit and the coil was replaced.The coil was removed successfully from the patient without need for additional intervention.The procedure was completed successfully without further incident or delay.No patient complications occurred as a result of the event.The complaint product was new and stored per labeling instructions.The coil delivery system was prepped without any difficulty.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product defect/damage was noted prior to use.No unintended detachment was observed in the vessel or in the microcatheter.A cook sheath introducer, asahi guidewire, cook guiding catheter, stryker balloon catheter, and an enpower dcb2 detachment control box were also utilized for the case.The user did not apply excessive force at any time during the procedure.No further information was provided.The micrusframe18 was not returned for investigation.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the manufacturing process of the unit.Positioning difficulty and coil unraveled/stretched are known potential issues associated with the use of the device.The ifu contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the minimal information provided; however, it is possible that aneurysm/vessel characteristics, including the rapid blood flow in the parent artery, and procedural/handling factors, including device interaction and device manipulation, may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
MICRUSFRAME18 16MM X 47CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7889723
Report Number3008114965-2018-00741
Device Sequence Number19514509
Product Code KRD
UDI-Device Identifier10886704078135
UDI-Public10886704078135
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue NumberMFR181647
Device Lot NumberL10828
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer09/19/2018
Initial Report FDA Received Date09/19/2018
Supplement Report FDA Received Date09/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1